Jump to ContentJump to Main Navigation
Show Summary Details

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Cuntz, Joachim / Huybrechts, Daniel / Hwang, Jun-Muk


IMPACT FACTOR increased in 2015: 1.616
5-year IMPACT FACTOR: 1.690
Rank 18 out of 312 in category Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 3.614
Source Normalized Impact per Paper (SNIP) 2015: 1.901
Impact per Publication (IPP) 2015: 1.302

Mathematical Citation Quotient (MCQ) 2015: 1.53

299,00 € / $449.00 / £225.00*

Online
ISSN
1435-5345
See all formats and pricing
Select Volume and Issue

Issues

30,00 € / $42.00 / £23.00

Get Access to Full Text

Entire spacelike hypersurfaces of prescribed Gauss curvature in Minkowski space

Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal). Volume 2006, Issue 595, Pages 167–188, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: 10.1515/CRELLE.2006.047, June 2006

Publication History

Received:
2004-12-27
Published Online:
2006-06-23

Abstract

1. Introduction

In this paper we are concerned with spacelike convex hypersurfaces of positive constant (Κ-hypersurfaces) or prescribed Gauss curvature in Minkowski space ℝn, 1 (n ≧ 2). Any such hypersurface may be written locally as the graph of a convex function x n+1 = u(x), x ε ℝn satisfying the spacelike condition

(1.1) |Du| < 1

and the Monge-Ampère type equation

(1.2)

where ψ is a prescribed positive function (the Gauss curvature). Our main purpose is to study entire solutions on ℝn of (1.1)–(1.2).

For ψ = 1 a well known entire solution of (1.1)–(1.2) is the hyperboloid

(1.3)

which gives an isometric embedding of the hyperbolic space ℍn into ℝn, 1. Hano and Nomizu [J. Hano and K. Nomizu, On isometric immersions of the hyperbolic plane into the Lorentz-Minkowski space and the Monge-Ampère equation of a certain type, Math. Ann. 262 (1983), 245–253.] were probably the first to observe the non-uniqueness of isometric embeddings of ℍ2 in ℝ2, 1 by constructing other (geometrically distinct) entire solutions of (1.1)–(1.2) for n = 2 (and ψ ≡ 1) using methods of ordinary differential equations. Using the theory of Monge-Ampère equations, A.-M. Li [A.-M. Li, Spacelike hypersurfaces with constant Gauss-Kronecker curvature in the Minkowski space, Arch. Math. 64 (1995), 534–551.] studied entire spacelike Κ-hypersurfaces with uniformly bounded principal curvatures, while the Dirichlet problem for (1.1)–(1.2) in a bounded domain Ω ⊂ ℝn was treated by Delanoë [Ph. Delanoë, The Dirichlet problem for an equation of given Lorentz-Gaussian curvature, Ukrainian Math. J. 42 (1990), 1538–1545.] when Ω is strictly convex, and by Guan [B. Guan, The Dirichlet problem for Monge-Ampère equations in non-convex domains and spacelike hyper-surfaces of constant Gauss curvature, Trans. Amer. Math. Soc. 350 (1998), 4955–4971.] for general (non-convex) Ω. In this paper we are interested in entire spacelike Κ-hypersurfaces, and more generally hypersurfaces of prescribed Gauss curvature, without a boundedness assumption on principal curvatures.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Bing-Long Chen and Le Yin
Pacific Journal of Mathematics, 2015, Volume 276, Number 2, Page 347
[3]
Jian Huaiyu, Ju Hongjie, Liu Yannan, and Sun Wei
Acta Mathematica Scientia, 2010, Volume 30, Number 6, Page 2006
[4]
Yong Huang, Huai Yu Jian, and Ning Su
Acta Mathematica Sinica, English Series, 2009, Volume 25, Number 3, Page 491
[5]
Huai-Yu Jian and Xu-Jia Wang
SIAM Journal on Mathematical Analysis, 2007, Volume 39, Number 2, Page 608

Comments (0)

Please log in or register to comment.